MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309659
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd luer-lok syringe contained foreign matter.The following information was provided by the initial reporter: "it was reported by the customer that syringe contains a small white object lodged in the hub/barrel region of syringe.Compounding halted and remaining batch discarded when syringe containing foreign object was attached to.Pin dispenser and plunger was pulled back.".
 
Additional Manufacturer Narrative
(b)(4) ¿ follow up mdr for device evaluation: one sample of a 1 ml luer-lok syringe was received by bd.A quality engineer was able to review the sample from lot number 3117449 regarding material number 309659.The sample received loose had dried silicone particles larger than level 4 inside the barrel.Ftir analysis was performed and verified the foreign matter particulate to silicone used in the manufacturing process.The condition observed is non-conforming per product specification.Silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.Silicone has been in use in this application for over 20 years, with estimated distribution well in excess of 25 billion units.No reports are known of adverse clinical effects associated with these products and unintentional delivery of silicone fluid lubricant.Silicone is applied as a spray of particles to the inside of the barrel.It is unclear what type of storage and handling conditions the product was subjected to after leaving the manufacturing plant.It is possible certain conditions outside the manufacturing environment contributed to the condition of silicone particles observed in the sample received.The condition observed could not be confirmed to have originated at the manufacturing plant, therefore corrective actions are not necessary.A device history record review was completed for provided lot number 3117449 showing no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18354515
Report Number1213809-2023-01472
Device Sequence Number6923847
Product Code FMF
UDI-Device Identifier30382903096597
UDI-Public(01)30382903096597
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309659
Device Lot Number3117449
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown